MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10 TI CANNULATED TIBIAL NAIL-EX/345-SILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10 TI CANNULATED TIBIAL NAIL-EX/345-SILE; NAIL,FIXATION,BONE
Model Number 04.004.449S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no conclusion could be drawn at the time of filing this report.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The x-rays and the image(s) were reviewed, and the complaint condition could be confirmed as the x-ray shows that a portion of the nail is broken.The broken portion of the nail can also be seen in the picture image and looks like it was removed from the patient therefore the embedded device cannot be confirmed.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history: lot number unknown therefore a mre cannot be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent an orthopedic procedure for unknown reason.After placing a cannulated tibial nail over a 3.0 mm reaming rod and completing the procedure, final x-rays revealed an estimated 3mm x 10mm fragment that the surgeon was unable to removed or identify.The reaming rod is available for return if warranted.Other than the unidentified, retained fragment.The procedure was successfully completed.Patient outcome is unknown.This complaint involves two (2) devices.This report is for (1) 10 ti cannulated tibial nail-ex/345-sile.This report is 1 of 2 (b)(4).

Brand Name
10 TI CANNULATED TIBIAL NAIL-EX/345-SILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11688696
Report Number2939274-2021-01937
Device Sequence Number3015594
Product Code JDS
UDI-Device Identifier10886982084217
UDI-Public(01)10886982084217
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.449S
Device Catalogue Number04.004.449S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight109